# SDR HYIA09092017001

- Difficulty date: September 7, 2017
- Submitted: September 9, 2017
- Operation: Air carrier
- Aircraft: N740CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0277
- Aircraft time: 25,426 hours
- Engine: Cont TSIO520VB
- Engine time: 1,977 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rotor Coil
- Condition: Damaged
- Location: Nr 4 Cylinder
- Part time: 955 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ENGINE ROUGHNESS IN FLIGHT AT POWER REDUCTION FOR CRUISE AND MIXTURE FULL RICH.  THE ACFT LANDED SAFELY AT ITS INTENDED DESTINATION WITH NO ISSUE.   INSPECTION DISCOVERED LOW DIFFERENTIAL COMPRESSION CHECK RESULT AT CYLINDER NR 4 OF THE LT ENGINE.  A BORESCOPE INSPECTION WAS PERFORMED.  THE VALVE DOES NOT APPEAR TO EXHIBIT THE COMMON GREEN COLOR INDICATING HEAT DAMAGE.  DIFFERENTIAL COMPRESSION CHECK AND BORESCOPE INSPECTION PERFORMED IAW  M-O MANUAL. UPON REMOVAL OF THE ROCKER BOX COVER TO FACILITATE REPLACEMENT OF THE CYLINDER, THE EXHAUST VALVE ROTOCOIL WAS FOUND TO BE SEVERELY DAMAGED.
